Alert archive / Illinois / Tornado Warnings in 2026
Tornado Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Mar 10, 2026, 7:33 PM CDT for Marshall County, Stark County, Illinois. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2026, 7:33 PM CDT (00:33 UTC)
- Expired
- Mar 10, 2026, 8:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Marshall County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 7:37 PM CDT | TORNADO | 2.5 Nnw Wyoming, IL | NWS Damage survey located tree damage comensurate with EF0 level wind speeds to numerous trees north of Wyoming. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:57 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 529 m²/s²
- 0-3 km storm-relative helicity
- 725 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 25.6
The text
As transmitted.
356
WFUS53 KILX 110033
TORILX
ILC123-175-110100-
/O.NEW.KILX.TO.W.0018.260311T0033Z-260311T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
733 PM CDT Tue Mar 10 2026
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Northwestern Marshall County in central Illinois...
Central Stark County in north central Illinois...
* Until 800 PM CDT.
* At 733 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Wyoming, moving east at 45 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Castleton and Camp Grove around 740 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4119 8964 4115 8964 4115 8952 4100 8949
4101 8991 4113 8995
TIME...MOT...LOC 0033Z 266DEG 42KT 4108 8982
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
NMA1 follow-up statement
573
WWUS53 KILX 110043
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
743 PM CDT Tue Mar 10 2026
ILC123-175-110100-
/O.CON.KILX.TO.W.0018.000000T0000Z-260311T0100Z/
Marshall-Stark-
743 PM CDT Tue Mar 10 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN MARSHALL AND SOUTHEASTERN STARK COUNTIES...
At 743 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Camp Grove, or near Wyoming, moving east at 45 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Marshall and southeastern Stark Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4119 8964 4115 8964 4115 8952 4100 8949
4102 8977 4115 8977
TIME...MOT...LOC 0043Z 266DEG 42KT 4109 8966
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
NMAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 10, 1:55 PM CDT, 5 hours 38 minutes earlier. Its key messages:
- Severe thunderstorms are forecast late this afternoon into tonight, with the potential for strong tornadoes, large hail over 2 inches, and wind gusts over 70 mph.
- Heavy rainfall tonight brings a risk of localized flash flooding, particularly for urban and low-lying areas.
- A powerful cold front arrives Sunday, shifting temperatures sharply below normal for early next week.
Area forecast discussion, Mar 10, 1:55 PM CDT, 5 hours 38 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 155 PM CDT Tue Mar 10 2026 .KEY MESSAGES... - Severe thunderstorms are forecast late this afternoon into tonight, with the potential for strong tornadoes, large hail over 2 inches, and wind gusts over 70 mph. - Heavy rainfall tonight brings a risk of localized flash flooding, particularly for urban and low-lying areas. - A powerful cold front arrives Sunday, shifting temperatures sharply below normal for early next week. && .DISCUSSION... Issued at 155 PM CDT Tue Mar 10 2026 A volatile environment is developing across central Illinois this afternoon. Surface analysis at 1 pm showed a warm/stationary front extending from 1003 mb low pressure over northeast KS, across far southeast IA, and into northern IL just south of the I-80 corridor. South of this boundary MLCAPEs have risen to 2000+ J/kg over west central IL, and these are forecast to increase to near 3k J/kg by early evening as moisture pools on strong southwest low level flow. Deep layer shear at 45-55 kt is sufficient for sustained/organized updrafts and supercells given the background environment. Low level helicity is currently lacking south of the front, but this is forecast to increase late afternoon/evening as low pressure approaches and a 40-50 kt 925 mb jet develops. Before that jet develops, forcing for convective development this afternoon is nebulous, and may be tied to DPVA and convergence provided by a southwest moving lake front. 18z ILX sounding showed a cap near 850 mb, and this may be difficult to overcome this afternoon with such weak forcing, especially away from the front. CAMs have shown varying solutions from nothing to scattered cells over our far northern counties mid to late afternoon. For now confidence is low that we'll see much prior to 6 pm, but if development does occur, very large hail and damaging winds would be the most likely initial impacts given the very steep mid level laps rates and lack of low level helicity. Higher confidence that convective development will occur near to shortly after 6 pm as the low level jet rapidly increases. CAMs have shown better agreement both run to run and model to model that storm coverage and intensity will escalate near and northwest of the IL River Valley, with individual cells tracking northeast. 0-3 km shear vectors suggest that the supercell phase may be short-lived, before upscale growth into linear mode occurs. Nevertheless, a concerning environment for strong, long-track tornadoes exists for a few hours this evening given the instability and strong low level shear. For this reason, SPC has upgraded areas north of a Havana to Bloomington line to a Moderate Risk of severe storms (level 4 of 5). In this area, tornado probabilities are 15-30% within 25 miles of a point. Intensity estimates from SPC show EF3, or strong tornadoes, are expected within this region. Very large hail in excess of 2" is also a high concern resulting from very steep lapse rates and a favorable CAPE profile. As the storms grow into a linear complex overnight, we'll likely shift toward a damaging wind and heavy rain threat. HREF PMM shows some streaks of 2-3" where training occurs, which is reasonable given high PWATs. Thus localized flash flooding will become a concern, particularly in urban and low lying areas. Rain lingers into Wed morning, especially east of I-55 as the front slowly sags south. Much cooler air arrives behind the front, with NBM- guided lows in the upper 20s Wed night. Quiet weather is forecast for Friday and Saturday as high pressure moves across the Midwest. Temperatures trend warmer on Saturday ahead of the next major system. By Sunday, a strong low-pressure system tracks through the Great Lakes, pulling a sharp cold front through central Illinois. While some timing uncertainty exists, rain is forecast to transition to a brief period of snow or rain snow/mix Sunday night as temperatures plummet. High Confidence exists in a significant cool-down for early next week. The ECMWF EFI shows values below -0.8 for 2m temperatures, indicating a very unusual cold event for mid- March. CPC’s 6-10 day outlook reinforces this trend, favoringwell-below-normal temperatures. 25 && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1246 PM CDT Tue Mar 10 2026 Areas of MVFR ceilings early this afternoon should rise to VFR levels over the next few hours. South-southwest gradient winds will continue to be gusty through this evening, near 25 kt at times. The best coverage of TSRA is expected to develop early this evening near KPIA, then gradually shift southeast through the overnight. This will produce a long stretch of 6-10 hours where TSRA will be occurring at or near the central IL terminals. TSRA will diminish later tonight, then low clouds and scattered -SHRA will be common through Wed morning. Guidance has higher probabilities of IFR ceilings near the I-74 corridor Wed morning. Winds will veer west late tonight, and northwest Wed morning as a cold front pushes through. A lull in gusts is shown by some guidance early morning, then increasing gusts after 14-16z. 25 && .CLIMATE... Issued at 1249 PM CDT Sun Mar 8 2026 Record high temperatures for Tuesday: Location Tuesday ======== ========= Bloomington 78 (1893) Champaign 73 (1990) Charleston 79 (1990) Decatur 79 (1990) Lincoln 78 (1955) Olney 80 (1990) Peoria 77 (1955) Springfield 80 (1955) Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 10, 2:13 PM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 213 PM CDT Tue Mar 10 2026 ILZ027>031-036>038-041-111915- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- 213 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. There is an Moderate risk (level 4 of 5) for severe weather along and north of a Havana to Paxton line this afternoon through tonight. Two rounds of severe thunderstorms are possible. Round one will develop along and north of a warm front between 3pm and 7pm. Any cells that form at this time will rapidly become severe...resulting in a risk for strong tornadoes, very large hail, and damaging wind gusts. Round two will materialize from late evening into the overnight hours. Storms that form later in the event will mainly pose a risk for damaging wind gusts: however, a tornado cannot be ruled out. In addition, pockets of flash flooding will be possible where excessive rainfall rates overwhelm urban draining systems. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed 5pm to Midnight. Expected storm motion is toward the the northeast around 30-40 mph. ILZ040-042>053-111915- Schuyler-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon- 213 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. There is an enhanced risk (level 3 of 5) for severe weather along and north of the I-72 corridor this afternoon through tonight. Two rounds of potentially severe thunderstorms are possible. Round one will develop along and north of a warm front between 3pm and 7pm. Any cells that form at this time will rapidly become severe...resulting in a risk for strong tornadoes, very large hail, and damaging wind gusts. Round two will materialize from late evening into the overnight hours. Storms that form later in the event will mainly pose a risk for damaging wind gusts: however, an isolated tornado cannot be ruled out. In addition, pockets of flash flooding will be possible where excessive rainfall rates overwhelm urban draining systems. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed 5pm to Midnight. Expected storm motion is toward the northeast around 30-40 mph. ILZ054>057-061>063-066>068-071>073-111915- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 213 PM CDT Tue Mar 10 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. There is a slight risk (level 2 of 5) for severe weather south of the I-72 corridor late this evening and overnight. One or more lines of thunderstorms will move across the area...with the primary risks being damaging wind gusts and isolated tornadoes. In addition, pockets of flash flooding will be possible where excessive rainfall rates overwhelm urban drainage systems. Minor flooding in ongoing on the Little Wabash River near Clay City and the Embarras River near Lawrenceville. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor flooding will continue on the Little Wabash River near Clay City and the Embarras River near Lawrenceville through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Expected storm motion is toward the northeast around 30-40 mph. Copple
In the hours before
Local storm report, Mar 10, 4:22 PM CDT, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
422 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Hail 6 SE Minonk 40.86N 88.95W
03/10/2026 M1.00 Inch Woodford IL Emergency Mngr
Near the intersection of 1800 North and 3100
East.
&&
BarnesThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:14 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 41 min |
| Mar 10, 7:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 27 min |
| Mar 10, 7:52 PM CDT | Tornado Warning | ILX | Marshall | 38 min |
| Mar 10, 8:14 PM CDT | Tornado Warning | ILX | Marshall | 31 min |
| Mar 10, 11:34 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 41 min |
| Mar 10, 11:38 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler, Tazewell | 52 min |
| Mar 10, 11:57 PM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 37 min |
| Mar 11, 12:13 AM CDT | Severe Thunderstorm Warning | ILX | Mason, Peoria, Tazewell | 17 min |
| Mar 11, 12:18 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more | 42 min |
| Mar 11, 1:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Morgan, Sangamon | 13 min |
| Mar 11, 1:27 AM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 20 min |
| Mar 11, 1:36 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 24 min |
| Mar 11, 3:55 AM CDT | Areal Flood Advisory | ILX | Christian, Macon, Sangamon | 63 min |
| Mar 11, 4:58 AM CDT | Flash Flood Warning | ILX | Macon | 86 min |
| Mar 11, 5:33 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 57 min |
| Mar 11, 5:41 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper | 49 min |
| Mar 11, 5:55 AM CDT | Tornado Warning | ILX | Cumberland, Effingham, Jasper | 21 min |
| Mar 11, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 43 min |
| Mar 11, 6:11 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 49 min |
| Mar 11, 6:19 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 41 min |
| Mar 11, 6:24 AM CDT | Areal Flood Advisory | ILX | Macon | 96 min |
| Mar 11, 6:24 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 36 min |
| Mar 11, 6:57 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 32 min |
| Mar 11, 12:48 PM CDT | Special Weather Statement | ILX | Lawrence | 27 min |
| Mar 11, 1:27 PM CDT | Areal Flood Advisory | ILX | Crawford, Lawrence, Richland | 87 min |
Nearby
Tornado Warnings in Illinois, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.